Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 5, NWS Denver/Boulder, CO

July 13, 2013Jefferson County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 13, 2013, 5:52 PM MDT for Jefferson County, Colorado. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2013, 5:52 PM MDT (23:52 UTC)
Expired
Jul 13, 2013, 8:45 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Jefferson County, CO

The radar

The Denver radar (KFTG), 50 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:26 PM MDTHEAVY RAIN 2.244 E Golden, COPAST 90 MINUTES
Jul 13, 8:50 PM MDTHEAVY RAIN 3.121 Ese Wheat Ridge, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WGUS55 KBOU 132352
FFWBOU
COC059-140245-
/O.NEW.KBOU.FF.W.0005.130713T2352Z-130714T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
552 PM MDT SAT JUL 13 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO...

* UNTIL 845 PM MDT

* AT 551 PM MDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS 
  PRODUCING HEAVY RAIN IN WHEAT RIDGE...WITH 2.23 INCHES IN 45 
  MINUTES. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NORTHERN LAKEWOOD...SOUTHEASTERN ARVADA...WHEAT RIDGE AND EASTERN
  GOLDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3970 10518 3980 10518 3980 10506 3970 10506

$$

COOPER
2 follow-up statements
043 
WGUS75 KBOU 140023
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
623 PM MDT SAT JUL 13 2013

COC059-140245-
/O.CON.KBOU.FF.W.0005.000000T0000Z-130714T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON CO-
623 PM MDT SAT JUL 13 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR
NORTHEASTERN JEFFERSON COUNTY...

AT 618 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS HAD PRODUCED FROM 1.5 TO 2.5 INCHES OF RAIN IN THE 
WARNING AREA IN LESS THAN ONE HOUR.  ALTHOUGH THE THUNDERSTORMS HAVE 
WEAKENED AND ARE MOVING TO THE EAST...FLASH FLOODING IS STILL 
POSSIBLE IN THE WARNING AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTHERN LAKEWOOD...SOUTHEASTERN ARVADA...WHEAT RIDGE AND EASTERN
GOLDEN...APPLEWOOD AND EDGEWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU 
CAN DO SO SAFELY.

&&

LAT...LON 3970 10518 3980 10518 3980 10506 3970 10506

$$

COOPER
668 
WGUS75 KBOU 140054
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
654 PM MDT SAT JUL 13 2013

COC059-140059-
/O.CAN.KBOU.FF.W.0005.000000T0000Z-130714T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON CO-
654 PM MDT SAT JUL 13 2013

...THE FLASH FLOOD WARNING FOR NORTHEASTERN JEFFERSON COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT.

AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR MINOR 
STREET FLOODING UNTIL 715 PM MDT FOR DENVER...NORTHEASTERN JEFFERSON 
COUNTY...WESTERN ADAMS COUNTIES. 
 
LAT...LON 3970 10518 3980 10518 3980 10506 3970 10506

$$

COOPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:06 PM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 13, 3:06 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
306 PM MDT SAT JUL 13 2013

.SHORT TERM...CONVECTION HAS COMMENCED OVER THE MOUNTAINS...
FOOTHILLS AND PALMER RIDGE. STORMS STARTED LATER THIS AFTERNOON
THAN YESTERDAY...BUT THE CELLS SEEM A BIT STRONGER INITIALLY.
CELLS ARE MOVING 15 TO 20 MPH IN THE MOUNTAINS AND FOOTHILLS...
BUT SLOWER OVER THE PALMER RIDGE.  CURRENT PRECIPITABLE WATER
VALUES ACROSS THE AREA ARE ALL AROUND 1.20 INCH. DEW POINTS RANGE
FROM THE LOWER 60S F TO THE UPPER 40S F. MODELS SHOW THE UPPER
RIDGE CENTER OVER THE SOUTHWESTERN CORNER OF KANSAS NOW TO PUSH
WESTWARD THROUGH SUNDAY AS AN UPPER CLOSED LOW PUSHES WESTWARD
INTO CENTRAL OKLAHOMA BY 00Z SUNDAY LATE AFTERNOON. THERE IS WEAK
UPWARD QG VERTICAL VELOCITY PROGGED FOR THE CWA TONIGHT AND
SUNDAY. THE LOW LEVEL PRESSURE AND WIND FIELDS SHOW A SURFACE
CYCLONE IN PLACE OVER SOUTHWESTERN KANSAS AT 12Z SUNDAY MORNING.
THE BOUNDARY LAYER FLOW IS FAIRLY DECENT NORTH-NORTHEASTERLY
UPSLOPE BY MID MORNING FOR ALL THE CWA. DECENT NORTHEASTERLIES ARE
PROGGED SUNDAY AFTERNOON. MOISTURE IS PLENTIFUL TONIGHT AND
SUNDAY. PRECIPITABLE WATER VALUES ARE MOSTLY OVER 1.00 INCH OVER
THE PLAINS AND LOWER FOOTHILLS. DEW POINT PROGGS SHOW LOWER 50S F
TO MID 60S F VALUES TONIGHT AND SUNDAY. THERE IS PRETTY DECENT
CAPE PROGGED THIS EVENING OVER THE CWA...WITH VALUES ABOVE 2000
J/KG OVER THE PLAINS. THE CAPE IS A BIT LOWER ON SUNDAY...BUT IT
WILL BE COOLER AS WELL. THE QPF FIELDS HAVE PLENTY OF MEASURABLE
RAINFALL THIS EVENING AND AGAIN SUNDAY AFTERNOON. THE GFS IS
LOADED. FOR POPS WILL GO WITH 30-60%S THIS EVENING...DECREASING TO
10-20%S OVERNIGHT INTO SUNDAY MORNING. WILL GO WITH SIMILAR POPS
SUNDAY AFTERNOON...MAYBE A TAD HIGHER. HEAVY RAIN WILL BE THE MAIN
ISSUE AGAIN THIS EVENING AND SUNDAY AFTERNOON. FOR TEMPERATURES
...SUNDAY'S HIGHS ARE ABOUT 4 C COOLER THAN TODAY'S HIGHS.

.LONG TERM...MAIN CONCERN WILL FOCUS ON HEAVY RAIN THREAT THROUGH
MUCH OF SUNDAY EVENING. EASTERLY FLOW IN A VERY MOIST AND WEAKLY
SHEARED ENVIRONMENT WILL REMAIN IN PLACE SUNDAY NIGHT.
PRECIPITABLE WATER VALUES NEAR 1.25 INCHES ALONG THE FRONT RANGE
AND A DEEP WARM CLOUD LAYER OF 2000 METERS WILL BRING EVEN MORE
EFFICIENT RAIN PRODUCING STORMS. SEE RAINFALL RATES HIGHER THAN
THOSE TODAY WITH NUMEROUS STORMS PRODUCING UP TO 2 INCHES IN 45-60
MINUTES. THERE IS ALSO POTENTIAL FOR STORMS TO ANCHOR ALONG THE
FRONT RANGE GIVEN THE EASTERLY LOW LEVEL FLOW EFFECTIVELY
BALANCING ANY WEAK STORM INDUCED COLD POOLS...SO A FEW STORMS
COULD PRODUCE EVEN HEAVIER RAINFALL. AT THIS TIME...HIGHEST THREAT
OF HEAVY RAINFALL WOULD BE IN/NEAR THE FRONT RANGE FOOTHILLS AND
I-25 URBAN CORRIDOR...WHERE A FLASH FLOOD WATCH MAY BE NEEDED
THROUGH MUCH OF SUNDAY EVENING. WE WILL CONTINUE TO MONITOR THIS
THREAT.

RAIN AND A FEW THUNDERSTORMS MAY CONTINUE INTO EARLY MONDAY
MORNING WITH WEAK Q-G LIFT AND DEEPER EASTERLY FLOW IN PLACE. BY
MONDAY AFTERNOON...STRONGER SUBSIDENCE BEHIND THE WESTERLY MOVING
WAVE SHOULD BRING DRIER CONDITIONS AND A CAPPING AIRMASS FROM EAST
TO WEST ACROSS THE FORECAST AREA. THIS SHOULD LEAD TO DRY
CONDITIONS EVEN IN MOST OF THE MOUNTAINS BY MONDAY EVENING.

FOR TUESDAY AND WEDNESDAY...UPPER LEVEL RIDGE BUILDS OVER THE
REGION WITH WARMING TEMPS ALOFT AND A MAINLY CAPPED AIRMASS ON THE
PLAINS. MOUNTAINS SHOULD STILL SEE DEVELOPMENT OF ISOLATED TO
SCATTERED CONVECTION EACH DAY. TEMPERATURES WILL WARM A FEW
DEGREES FROM THE COOLER TEMPS MONDAY...WITH READINGS NEAR NORMAL.

BY THURSDAY...CHANCE OF STORMS SHOULD SPREAD BACK ACROSS THE
PLAINS AS AIRMASS DESTABILIZES AGAIN. FRIDAY AND SATURDAY SHOULD
FEATURE A BETTER CHANCE OF STORMS IN ALL AREAS WITH POTENTIAL FOR
A WEAK BACKDOOR COLD FRONT...HIGHER LOW LEVEL MOISTURE...AND WEAK
SHORT WAVE IN WEST/NORTHWEST FLOW ALOFT.

&&

.AVIATION...SOME CONVECTION IS JUST NOW DEVELOPING ALOFT TO THE
IMMEDIATE SOUTH OF DIA. TEMPO GROUP IS STILL NEED THROUGH AROUND
03Z ANYWAY. WINDS GUSTS OK IN CURRENT TAF. SUNDAY'S TSRA WILL
LIKELY START EARLIER THAN TODAY'S.

&&

.HYDROLOGY...THIS EVENING'S THUNDERSTORMS COULD PRODUCE RAINFALL
AMOUNTS UP TO ONE INCH PER HALF HOUR. SUNDAY'S AFTERNOON AND
EVENING'S RATES COULD EVEN BE HIGHER. RAINFALL RATES UP TO 2
INCHES IN 45-60 MINUTES WOULD BE POSSIBLE WITH THE STRONGEST
STORMS...SO A FLASH FLOOD WATCH MAY BE REQUIRED IN/NEAR THE FRONT
RANGE FOOTHILLS AND I-25 URBAN CORRIDOR FOR THAT TIME FRAME. WILL
CONTINUE TO MONITOR.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RJK
LONG TERM....BARJENBRUCH
AVIATION...RJK
Hazardous weather outlook, Jul 13, 10:37 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1037 AM MDT SAT JUL 13 2013

COZ030>051-141645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1037 AM MDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP AROUND NOON
OVER THE MOUNTAINS AND FOOTHILLS...BEFORE SPREADING EAST ONTO THE
PLAINS DURING THE AFTERNOON AND EVENING. EXPECT HEAVY RAIN...SMALL
HAIL AND GUSTY WINDS. RAINFALL RATES UP TO ONE INCH IN 30 MINUTES
OR EVEN LESS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE FIRE
BURN AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING DUE TO THE HIGHER
MOISTURE CONTENT AND RELATIVELY SLOW STORM MOTIONS. STORMS WILL
GRADUALLY DIMINISH BY LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON SUNDAY AND ARE
LIKELY TO BE MORE NUMEROUS ESPECIALLY OVER AND ALONG THE FRONT
RANGE. THESE SLOW MOVING STORMS WILL BE CAPABLE OF HEAVY RAINFALL
DURING THE AFTERNOON AND EVENING HOURS. RAINFALL RATES UP TO 2
INCHES IN ONE HOUR WILL BE POSSIBLE WITH THE STRONGEST STORMS.
THESE RAINFALL AMOUNTS WOULD PRODUCE ADDITIONAL FLASH FLOODING
CONCERNS IN BURN SCARS...WITH POSSIBLE FLOODING IN URBANIZED
AREAS AS WELL. SHOWERS AND THUNDERSTORMS COULD LINGER ALL
NIGHT...WITH STORMS ENDING IN MOST AREAS MONDAY MORNING. DRIER AIR
WILL THEN SPREAD OVER THE REGION BEGINNING MONDAY AFTERNOON...WITH
ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MAINLY
IN THE HIGH COUNTRY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER
HEAVY RAINFALL AND FLOODING REPORTS WILL BE APPRECIATED.

RJK/BARJENBRUCH

In the hours before

Local storm report, Jul 13, 3:15 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HEAVY RAIN       4 ENE NEDERLAND         39.99N 105.45W
07/13/2013  M1.30 INCH       BOULDER            CO   TRAINED SPOTTER

            IN THE PAST 30 MINUTES

&&

JK
Local storm report, Jul 13, 4:09 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
409 PM MDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HEAVY RAIN       3 N BLACK HAWK          39.84N 105.49W
07/13/2013  M1.03 INCH       GILPIN             CO   TRAINED SPOTTER

            PAST 47 MINUTES

0301 PM     HEAVY RAIN       4 ENE NEDERLAND         39.99N 105.45W
07/13/2013  M1.30 INCH       BOULDER            CO   TRAINED SPOTTER

            IN THE PAST 30 MINUTES

&&

JK
Special weather statement, Jul 13, 4:23 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
423 PM MDT SAT JUL 13 2013

COZ046-047-132300-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
423 PM MDT SAT JUL 13 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHERN LINCOLN AND EXTREME EASTERN ELBERT COUNTIES
UNTIL 500 PM MDT.

AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ARRIBA...OR 23 MILES EAST OF LIMON...MOVING
NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
LIMON...HUGO...ARRIBA AND GENOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED WITH THESE STORMS...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3910 10372 3931 10372 3941 10316 3908 10317
TIME...MOT...LOC 2221Z 205DEG 12KT 3930 10326

COOPER
Special weather statement, Jul 13, 4:28 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
428 PM MDT SAT JUL 13 2013

COZ039-040-045-132315-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW
6000 FEET/WEST BROOMFIELD COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE
COUNTIES-
428 PM MDT SAT JUL 13 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR DENVER...EXTREME EASTERN JEFFERSON...WESTERN ADAMS AND
NORTHWESTERN ARAPAHOE COUNTIES UNTIL 515 PM MDT.

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS DEVELOPING OVER CENTRAL AND NORTHERN
DENVER...MOVING NORTHEAST AT 5 TO 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.  IN ADDITION LOCALLY HEAVY RAINFALL...
UP TO ONE INCH IN 30 MINUTES...WILL ALSO OCCUR ALONG WITH MINOR
STREET FLOODING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
DENVER...AURORA...EASTERN LAKEWOOD...SOUTHERN THORNTON...EASTERN
ARVADA...SOUTHERN WESTMINSTER...COMMERCE CITY...NORTHEASTERN
LITTLETON...ENGLEWOOD...SOUTHEASTERN WHEAT RIDGE...GREENWOOD
VILLAGE...DENVER INTERNATIONAL AIRPORT...SHERIDAN...D.I.A. TERMINAL
AND CONCOURSES...WATKINS AND BUCKLEY AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR STREET FLOODING. FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3960 10506 3983 10506 3996 10450 3970 10457
      3964 10474
TIME...MOT...LOC 2225Z 205DEG 12KT 3975 10492

COOPER
Special weather statement, Jul 13, 5:27 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
527 PM MDT SAT JUL 13 2013

COZ042-044-048-140030-
NORTHEAST WELD COUNTY-LOGAN COUNTY-MORGAN COUNTY-
527 PM MDT SAT JUL 13 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR EXTREME NORTHEASTERN MORGAN...WESTERN LOGAN AND EXTREME
EASTERN WELD COUNTIES UNTIL 630 PM MDT.

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF PAWNEE BUTTES...OR 33 MILES
NORTHWEST OF STERLING...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN...WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH STERLING RESERVOIR...WESTPLAINS...PAWNEE PASS...STONEHAM...
LOGAN CORNERS AND WILLARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4067 10376 4096 10359 4086 10318 4052 10340
      4052 10368
TIME...MOT...LOC 2326Z 294DEG 14KT 4091 10375

GIMMESTAD
Local storm report, Jul 13, 5:50 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
550 PM MDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       1 ESE WHEAT RIDGE       39.77N 105.07W
07/13/2013  M2.33 INCH       JEFFERSON          CO   TRAINED SPOTTER

            IN THE PAST 45 MINUTES

0407 PM     HEAVY RAIN       3 N BLACK HAWK          39.84N 105.49W
07/13/2013  M1.03 INCH       GILPIN             CO   TRAINED SPOTTER

            PAST 47 MINUTES

0301 PM     HEAVY RAIN       4 ENE NEDERLAND         39.99N 105.45W
07/13/2013  M1.30 INCH       BOULDER            CO   TRAINED SPOTTER

            IN THE PAST 30 MINUTES

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:17 PM MDTSevere Thunderstorm WarningBOUMorgan28 min
Jul 13, 1:32 PM MDTAreal Flood AdvisoryBOUElbert88 min
Jul 13, 3:01 PM MDTAreal Flood AdvisoryBOUElbert89 min
Jul 13, 4:23 PM MDTSpecial Weather StatementBOULincoln37 min
Jul 13, 4:28 PM MDTSpecial Weather StatementBOUDenver47 min
Jul 13, 4:58 PM MDTAreal Flood AdvisoryBOUJefferson3 hr
Jul 13, 5:07 PM MDTAreal Flood AdvisoryBOULarimer3 hr
Jul 13, 5:20 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver, Jefferson115 min
Jul 13, 5:27 PM MDTSpecial Weather StatementBOULogan63 min

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.